Alabama, 2002Hail in Alabama, November 11, 2002
November 11, 2002 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 10, 4:59 PM CST, 7 hours 34 minutes earlier.
Area forecast discussion, Nov 10, 4:59 PM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
459 PM CST SUN NOV 10 2002
GOING TO UPDATE TO INCLUDE THE NEW TORNADO WATCH.
.BHM...NONE.
Hazardous weather outlook, Nov 10, 1:00 PM CST, 11 hours 33 minutes before
ALZ001>050-102200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL ALABAMA.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
A STRONG COLD FRONT WILL BE MOVING TOWARDS ALABAMA TONIGHT. AHEAD
OF THIS SYSTEM...EXPECT INCREASING SHOWER AND THUNDERSTORM ACTIVITY.
THIS ACTIVITY SHOULD CONTINUE TO INCREASE IN AREAL COVERAGE AND
STRENGTH THIS EVENING AND INTO TONIGHT. DEWPOINT TEMPERATURES AND
INSTABILITIES WILL CONTINUE TO INCREASE THROUGH THE EVENING AHEAD OF
THIS COLD FRONT. THE STORM PREDICTION CENTER HAS PLACE MUCH OF
NORTHERN ALABAMA UNDER A HIGH RISK OF SEVERE STORMS TONIGHT. THE
COUNTIES UNDER THE HIGH RISK ARE GENERALLY NORTH AND WEST OF
INTERSTATE 59. ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS...
AND EVEN SOME LARGE HAIL MAY BE ENCOUNTERED IN SOME OF THE STRONGEST
STORMS.
A MODERATE RISK OF SEVERE THUNDERSTORMS IS POSSIBLE OVER THE
REMAINDER OF CENTRAL ALABAMA. THE SEVERE RISKS TAPERS OFF FARTHER
SOUTH TO A SLIGHT RISK ACROSS SOUTH-CENTRAL ALABAMA.
ALL PERSONS ACROSS THE STATE NEED TO REMAIN ALERT TONIGHT FOR
RAPIDLY CHANGING WEATHER CONDITIONS...AND SHOULD BE READY TO TAKE
THE NECESSARY SAFETY PRECAUTIONS TO PROTECT LIFE AND PROPERLY.
.SPOTTER CALL TO ACTION STATEMENT...
EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION WILL PROBABLY BE
REQUIRED BY THIS EVENING OVER NORTHWEST ALABAMA. ALL COUNTIES IN THE
HIGH AND MODERATE RISK AREAS WILL PROBABLY BE ACTIVATED AT SOMETIME
DURING THE EVENING AND OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
THIS COLD FRONT WILL STALL OUT ACROSS THE SOUTHERN PORTION OF THE
FORECAST AREA KEEPING A CHANCE OF THUNDERSTORMS IN THE FORECAST ON
MONDAY. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED. THEN ANOTHER UPPER LEVEL SYSTEM WILL MOVE IN FROM THE
WEST ON TUESDAY PUSHING THE RAIN AND THUNDERSTORM ACTIVITY OUT OF
ALABAMA TUESDAY NIGHT.
In the hours before
Local storm report, Nov 10, 11:40 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM BESSEMER AL TORNADO
11/10/02 JEFFERSON 18TH STREET AREASpecial weather statement, Nov 10, 11:44 PM CST, 49 minutes before
ALZ008>010-015>050-111000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1144 PM CST SUN NOV 10 2002
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 754...
BLOUNT...CULLMAN...DEKALB...JACKSON...MARSHALL...
PICKENS...WALKER...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 754
WHICH IS IN EFFECT UNTIL 400 AM...
AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN...
CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...GREENE...
HALE...JEFFERSON...LEE...LOWNDES...MACON...
MARENGO...MONTGOMERY...PERRY...PIKE...RANDOLPH...
RUSSELL...SHELBY...ST CLAIR...SUMTER...TALLADEGA...
TALLAPOOSA...TUSCALOOSA...
Local storm report, Nov 10, 11:52 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1152 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM ONEONTA AL TORNADO
11/10/02 BLOUNT HAUS DAMAGE - TREES DOWN
1130 PM SPRING CREEK AL TORNADO
11/10/02 CHEROKEE BUSINESSES DAMAGEDLocal storm report, Nov 11, 12:01 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1201 AM CST MON NOV 11 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM TUCKER CROSSROADS AL TORNADO
11/10/02 CHEROKEE 8 HOUSES DAMAGED 1
DESTROYEDLocal storm report, Nov 11, 12:07 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1207 AM CST MON NOV 11 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM LINCOLN AL 0.75 IN HAIL
11/10/02 TALLADEGA W OF LINCOLN -
CR207/I-20Special weather statement, Nov 11, 12:25 AM CST, 8 minutes before
ALZ008>010-015>050-111000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1225 AM CST MON NOV 11 2002
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 754...
BLOUNT...CHEROKEE...CULLMAN...DEKALB...ETOWAH...
JACKSON...JEFFERSON...MARSHALL...PICKENS...ST CLAIR...
TUSCALOOSA...WALKER...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 754
WHICH IS IN EFFECT UNTIL 400 AM...
AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN...
CHAMBERS...CHILTON...CLAY...CLEBURNE...COOSA...
DALLAS...ELMORE...GREENE...HALE...LEE...
LOWNDES...MACON...MARENGO...MONTGOMERY...PERRY...
PIKE...RANDOLPH...RUSSELL...SHELBY...SUMTER...
TALLADEGA...TALLAPOOSA...
Hail, Shelby
- When
- November 11, 12:33 AM CST
- Where
- Shelby County, Calera
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.100, -86.767
Dime size hail was observed by NWS personnel at the Shelby County Airport. Quarter size hail was reported on CR 12 at CR 24.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, November 11, 20022 deaths · 1 event
- Tornado in South Carolina, November 11, 2002$250,000 · F1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, November 11, 20022 injured · $22,000 · F1 · 10 events
- Tornado in Louisiana, November 11, 2002$35,000 · F1 · 1 event
- Damaging Wind in South Carolina, November 11, 2002$100,000 · 65 kt wind · 1 event
- Damaging Wind in Alabama, November 11, 2002$75,000 · 60 kt wind · 1 event
- Damaging Wind in Maryland, November 11, 2002$75,000 · 1 event
- Damaging Winds in South Carolina, November 11, 2002$21,000 · 80 kt wind · 9 events
- Hail and Damaging Winds in Virginia, November 11, 2002$15,000 · 1.75 in hail · 9 events
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321652.